Discussions By Condition: I cannot get a diagnosis.

Second Opinion... Should I be concerned?

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Greildin
  • March 5, 2012
  • 00:59 AM

27 Male.

1. Paracetamol Overdose.

Due to toothache and having no dentist to go to i took paracetamol for the pain. By day two it was so bad that the paracetamol didn't work and I couldn't sleep. Over the course of 24 hours, I ended up taking 2000mg more than the limit on the box over a 24 hour period. I also mixed the type of paracetamol products hoping for better effects without giving much concern. I figured it didn't really matter that much ---- Paracetamol is Paracetamol after all.

After a 20 minute nap from exhaustion and waking up in pain again i took 2 more and that's when I realized how many I had taken. I started searching online for possible outcomes and came up with "See doctor immediately / go hospital - liver failure"

With this I phoned a help and advice line who told me to only go to hospital if symptoms start to show, but online it said symptoms may not show at first possibly not for three days.
I didn't take another paracetamol of any kind for 24 hours (I dont think) but with still no symptoms showing and still in pain I did take one (or possibly 2) the following day. I have continued taking 0-2 daily since but focused on different methods of dealing with the pain.
(Today - 8 days later I took 2 less than the dosage limit for a 24 hour period)

Symptoms have been showing though. I class myself as a hypochondriac so I dismiss things often and try not to bother the doctors unnecessarily anymore. Boy who cried wolf kind of thing.

So: Question:
1a) After a week without reaching the dosage limit and no longer mixing drug types, should this be a concern any longer?
1b) Could the continuation of taking paracetamol over a period of time build up even if I don't exceed the dosage limit and on most occasion don't even reach the limit?

2 Mouthwash Poisoning?

After the initial paracetamol overdose on the Friday I remember that mouthwash on the day I first got the toothache had nulled the pain for close to an hour. I started using mouthwash instead of paracetamol to erase the pain thinking it was safer. I only really used a paracetamol based drug at all either in the morning when I woke or before bed, so I could rest longer or to help rid the immense pain in the morning. Other than that I only used mouthwash.

Washing my mouth out 10-30 seconds and then spitting the mouthwash was fine and i did it 4-12 times a day depending on how much and what I ate. Hot foods would cause the pain to return faster and tho cold water dulled it for a minute the pain that followed cold water was brutal. So depending on what I ate and drank and how often would determine how many times I relied on mouthwash.

Yesterday I started getting stomach pain, burping a lot, very minor stomach cramps and the occasional gas.One or two sore throats but they passed after an hour or so at most. Today it is worse and I decided I will cut out the mouthwash as much as possible...
As I said, I rinsed my mouth and spat the rest down the sink, the only amount I ingested was the remains in my mouth after that gathered in naturally created saliva.


2a) How serious is mouthwash poisoning, how would I know for sure I had it and wasn't over reacting to a normal stomach bug or minor stomach issue? Could this be a knock on effect of the paracetamol?
2b) Is it even possible to swallow enough mouthwash to get mouthwash poisoning just by washing your mouth out too often, or would i need to actually swallow a good portion in one go to really be concerned?

Sorry for what may seem like stupid questions but no where I have looked has really helped.
They have only made me more worried about the possibilities.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?